MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 10 X 34 130 D TAN RT ROSE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. 10 X 34 130 D TAN RT ROSE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71648234
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/16/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken nail.
 
Additional Manufacturer Narrative
The associated trochanteric antegrade nail was not returned for evaluation.Therefore, a product analysis could not be conducted.However, device details were provided.Thus, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that no relevant supporting documentation was provided, therefore a thorough medical investigation could not be performed.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation warranted for this complaint; and smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
10 X 34 130 D TAN RT ROSE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8384275
Report Number1020279-2019-00890
Device Sequence Number11260257
Product Code HSB
UDI-Device Identifier03596010501134
UDI-Public03596010501134
Combination Product (Y/N)N
PMA/510(K) Number
K040462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Catalogue Number71648234
Device Lot Number16GM00720
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date03/02/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;